TARU PUBLICATIONS
Journal of Interdisciplinary Mathematics cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-012X·ISSN (Print): 0972-0502

Monthly Journal: Publishes the methodological and theoretical role of mathematics and mathematical applications underpinning scientific research.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

Differential equation models for tumor growth dynamics

, , * , , , ,

* Corresponding author · click or hover a name for details

pp. 3123–3134Vol. 29Issue 10October 2026DOI: 10.47974/JIM-2824XML
Received:
27 Apr 2026
Published Online:
27 Oct 2026
Article type:
Research Article
Language:
EN
Article no.:
JIM-2824
Pages:
3123–3134

Abstract

Growth of tumors is a complex process that is regulated by cellular proliferation, the availability of nutrients and the development of blood vessels, as well as by the tumor’s environment. This research builds a mathematical model based on differential equations to analyze the dynamics of tumor growth and the related control of tumor angiogenesis. Proposed model represents tumour cell population and carrying capacity by coupled non-linear differential equations along with the intrinsic proliferation, growth limitation, vascular support and tumour-induced angiogenesis. Systematically biological assumptions and model variables are expressed to set up realistic relations between the expansion of the tumor and the availability of resources. A numerical solution algorithm is used to explore the changes in tumor volume and vascular carrying capacity for various parameter values. Results of the simulations show typical growth phases: a period of fast growth which leads to a period of slower growth where environmental factors are limiting growth. The framework allows for quantitative analysis of the tumor progression, equilibrium and parameter sensitivity. The proposed model is a flexible mathematical framework for the understanding of the dynamics of a tumor and the computational evaluation of therapeutic strategies.

Keywords

Subject Classifications

81Q15

References

[1] M. Kamran, J. Y. Abdullah, and A. Majeed, “Mathematical modeling for tumor–immune dynamics with clinical validation,” Mathematical and Computational Applications, vol. 31, no. 4, Art. no. 123 (2026), doi: 10.3390/mca31040123.

[2] M. Kamran, J. Y. Abdullah, A. S. Ahmad Satmi, M. Genisa, A. Majeed, and T. Nadeem, “Mathematical modeling and analysis of tumor growth models integrating treatment therapy,” Mathematical and Computational Applications, vol. 30, no. 6, Art. no. 119 (2025), doi: 10.3390/mca30060119.

[3] S. A. Alharbi and A. S. Rambely, “A new ODE-based model for tumor cells and immune system competition,” Mathematics, vol. 8, no. 8, Art. no. 1285 (2020), doi: 10.3390/math8081285.

[4] W. Sinkala and T. F. Nkalashe, “Studying a tumor growth partial differential equation via the Black–Scholes equation,” Computation, vol. 8, no. 2, Art. no. 57 (2020), doi: 10.3390/computation8020057.

[5] S. Jawad, M. Winter, Z.-A. S. A. Rahman, Y. I. A. Al-Yasir, and A. Zeb, “Dynamical behavior of a cancer growth model with chemotherapy and boosting of the immune system,” Mathematics, vol. 11, no. 2, Art. no. 406 (2023), doi: 10.3390/math11020406.

[6] M. Kulkarni, O. A. Lakade, T. S. Kumbhar, S. A. Sayyad, and N. R. Shankhapal, “A systematic literature review on personalized user interfaces in modern applications,” Multidisciplinary Journal of Research in Engineering and Technology, vol. 13, no. 2, pp. 280–283 (2026).

[7] M. Pompa, G. Urso, S. Panunzi, D. A. Drexler, B. Gombos, and A. De Gaetano, “A mathematical model of breast cancer growth and drug resistance evolution under chemotherapy,” Mathematics, vol. 13, no. 7, Art. no. 1115 (2025), doi: 10.3390/math13071115.

[8] S. A. Ansari, I. A. Ansari, S. Anjum, N. Mangrulkar, H. M. Panchabudhe, and P. Khobragade, “Investigating genomic insights and smart biomaterial-based biosensing using data science approaches for advancing precision oncology treatments,” in Proc. 2nd Int. Conf. Big Data & Machine Learning (ICBDML), Bhopal, India, pp. 1–6 (2026), doi: 10.1109/ICBDML68582.2026.11544734.

[9] F. J. Carmona-Moreno, A. Gallegos, J. J. Barba-Franco, E. Urenda-Cázares, E. V. Jiménez-Guerrero, and J. E. Macías-Díaz, “Dynamics analysis of nonlinear differential equation systems applied to low-grade gliomas and their treatment,” Foundations, vol. 5, no. 1, Art. no. 6 (2025), doi: 10.3390/foundations5010006.

[10] A. Padder, L. Almutairi, S. Qureshi, A. Soomro, A. Afroz, E. Hincal, and A. Tassaddiq, “Dynamical analysis of generalized tumor model with Caputo fractional-order derivative,” Fractal and Fractional, vol. 7, no. 3, Art. no. 258 (2023), doi: 10.3390/fractalfract7030258.

[11] M. Kuznetsov, “Mathematical modeling shows that the response of a solid tumor to antiangiogenic therapy depends on the type of growth,” Mathematics, vol. 8, no. 5, Art. no. 760 (2020), doi: 10.3390/math8050760.

[12] C. Yang and J. Wang, “Modeling and analyzing homogeneous tumor growth under virotherapy,” Mathematics, vol. 11, no. 2, Art. no. 360 (2023), doi: 10.3390/math11020360.

[13] E. Alzahrani, M. M. El-Dessoky, and M. A. Khan, “Mathematical model to understand the dynamics of cancer, prevention diagnosis and therapy,” Mathematics, vol. 11, no. 9, Art. no. 1975 (2023), doi: 10.3390/math11091975.

[14] T. Tanaka, “A discrete time Markov decision process under a fractional discounted reward criterion,” Journal of Information and Optimization Sciences, vol. 47, no. 4, pp. 1237–1247 (2026), doi: 10.47974/JIOS-1329.

[15] M. S. Basha, K. R. Prasad, S. K. Mouleeswaran, R. C. Poonia, and S. Sebastian, “Multi-disease detection system with X-ray images using deep learning techniques,” Journal of Information and Optimization Sciences, vol. 45, no. 5, pp. 1379–1388 (2024), doi: 10.47974/JIOS-1710.

Views: 7Downloads: 6Citations: 0